MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER PRIME® XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER PRIME® XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004P4500THK20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis.The returned device matches the upn and lot number provided by the customer.There is dried body fluid on the handle and on the distal tip.All three ring seals are compromised; there is dried body fluid along the distal side of ring 3.All seals appear to have had adequate adhesive applied.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Tip motion was evaluated against the specified curve template.Both right and left curve tests failed.The tip does not curve to the left.X-rays showed evidence of guide coil collapse under the handle strain relief and near the strain relief.No abnormalities were noted in the distal end.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is supplier manufacturing process design as the design or validation of a suppliers manufacturing process was not sufficient to ensure the finished device met the intent of the design.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 29-nov-2017.It was reported that the steering mechanism broke.The target lesion was located in the atrium.A blazer prime® xp was selected for use.During procedure, the steering mechanism broke.The procedure was completed with another of the same device.No patient complications reported.However, device analysis revealed that all seals on the electrodes were compromised.

Brand Name
BLAZER PRIME® XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7110197
Report Number2134265-2017-12451
Device Sequence Number1311012
Product Code OAD
UDI-Device Identifier08714729802334
UDI-Public08714729802334
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberM004P4500THK20
Device Catalogue NumberP4500THK2
Device Lot Number0020956839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR